• Previous Article
    Exponential upper bounds on the spectral gaps and homogeneous spectrum for the non-critical extended Harper's model
  • DCDS Home
  • This Issue
  • Next Article
    Representation formula for symmetrical symplectic capacity and applications
August  2020, 40(8): 4767-4775. doi: 10.3934/dcds.2020200

Mean dimension of shifts of finite type and of generalized inverse limits

Department of Mathematics, University of Tsukuba, Tsukuba, Ibaraki, 305-8571, Japan

Received  June 2019 Revised  December 2019 Published  May 2020

We study mean dimension of shifts of finite type defined on compact metric spaces and give its lower bound when the shift possesses a certain "periodic block" of arbitrarily large length. The result is applied to shift maps on generalized inverse limits with upper semi-continuous closed set-valued functions. In particular we obtain a refinement of some results due to Banič [1] and Erceg and Kennedy [5] on the dimension of the inverse limit spaces and topological entropy of their shifts.

Citation: Kazuhiro Kawamura. Mean dimension of shifts of finite type and of generalized inverse limits. Discrete & Continuous Dynamical Systems - A, 2020, 40 (8) : 4767-4775. doi: 10.3934/dcds.2020200
References:
[1]

I. Banič, On dimension of inverse limits with upper semicontinuous set-valued bonding functions, Top. Appl., 154 (2007), 2771-2778.  doi: 10.1016/j.topol.2007.06.002.  Google Scholar

[2]

M. Chacon-Tirado and V. Martínez-de-la-Vega, Closed subsets of the square whose inverse limits result in Hilbert cube, Colloq. Math., 152 (2018), 29-44.  doi: 10.4064/cm6592-3-2017.  Google Scholar

[3]

M. Coornaert, Topological Dimension and Dynamical Systems, Univesitext. Springer, Cham, 2015. doi: 10.1007/978-3-319-19794-4.  Google Scholar

[4]

A. N. Dranishnikov, Cohomological dimension theory of compact metric spaces, Topology Atlas Invited Contributions, 6 (2001), 61 pp, http://at.yorku.ca/t/a/i/c/43.htm. Google Scholar

[5]

G. Erceg and J. Kennedy, Topological entropy on closed sets in $[0, 1]^{2}$, Top. Appl., 246 (2018), 106-136.  doi: 10.1016/j.topol.2018.06.015.  Google Scholar

[6]

M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps. I, Mathematical Physics, Analysis and Geometry, 2 (1999), 323-415.  doi: 10.1023/A:1009841100168.  Google Scholar

[7]

W. T. Ingram, An Introduction to Inverse Limits with Set-Valued Functions, Springer Briefs in Math., Springer-Verlag, New York, 2012. doi: 10.1007/978-1-4614-4487-9.  Google Scholar

[8]

K. Kawamura and J. Kennedy, Shift maps and their variants on inverse limits with set-valued functions, Top. Appl., 239 (2018), 92-114.  doi: 10.1016/j.topol.2018.02.015.  Google Scholar

[9]

J. P. Kelly and T. Tennant, Topological entropy of set-valued functions, Houston J. Math., 43 (2017), 263-282.  doi: 10.1007/s40995-017-0443-2.  Google Scholar

[10]

J. Kennedy and V. Nall, Dynamical properties of shift maps on inverse limits with a set valued function, Ergodic Th. Dyn. Sys., 38 (2018), 1499-1524.  doi: 10.1017/etds.2016.73.  Google Scholar

[11]

E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel J. Math., 115 (2000), 1-24.  doi: 10.1007/BF02810577.  Google Scholar

[12]

W. S. Mahavier, Inverse limits with subsets of $[0, 1]\times[0, 1]$, Top. Appl., 141 (2004), 225-231.  doi: 10.1016/j.topol.2003.12.008.  Google Scholar

[13]

Y. Shitanda, A fixed point theorem and equivariant points for set-valued mappings, Publ. RIMS Kyoto Univ., 45 (2009), 811-844.  doi: 10.2977/prims/1249478966.  Google Scholar

[14]

M. Tsukamoto, Mean dimension of full shifts, Israel J. Math., 230 (2019), 183-193.  doi: 10.1007/s11856-018-1813-y.  Google Scholar

[15]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.  Google Scholar

show all references

References:
[1]

I. Banič, On dimension of inverse limits with upper semicontinuous set-valued bonding functions, Top. Appl., 154 (2007), 2771-2778.  doi: 10.1016/j.topol.2007.06.002.  Google Scholar

[2]

M. Chacon-Tirado and V. Martínez-de-la-Vega, Closed subsets of the square whose inverse limits result in Hilbert cube, Colloq. Math., 152 (2018), 29-44.  doi: 10.4064/cm6592-3-2017.  Google Scholar

[3]

M. Coornaert, Topological Dimension and Dynamical Systems, Univesitext. Springer, Cham, 2015. doi: 10.1007/978-3-319-19794-4.  Google Scholar

[4]

A. N. Dranishnikov, Cohomological dimension theory of compact metric spaces, Topology Atlas Invited Contributions, 6 (2001), 61 pp, http://at.yorku.ca/t/a/i/c/43.htm. Google Scholar

[5]

G. Erceg and J. Kennedy, Topological entropy on closed sets in $[0, 1]^{2}$, Top. Appl., 246 (2018), 106-136.  doi: 10.1016/j.topol.2018.06.015.  Google Scholar

[6]

M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps. I, Mathematical Physics, Analysis and Geometry, 2 (1999), 323-415.  doi: 10.1023/A:1009841100168.  Google Scholar

[7]

W. T. Ingram, An Introduction to Inverse Limits with Set-Valued Functions, Springer Briefs in Math., Springer-Verlag, New York, 2012. doi: 10.1007/978-1-4614-4487-9.  Google Scholar

[8]

K. Kawamura and J. Kennedy, Shift maps and their variants on inverse limits with set-valued functions, Top. Appl., 239 (2018), 92-114.  doi: 10.1016/j.topol.2018.02.015.  Google Scholar

[9]

J. P. Kelly and T. Tennant, Topological entropy of set-valued functions, Houston J. Math., 43 (2017), 263-282.  doi: 10.1007/s40995-017-0443-2.  Google Scholar

[10]

J. Kennedy and V. Nall, Dynamical properties of shift maps on inverse limits with a set valued function, Ergodic Th. Dyn. Sys., 38 (2018), 1499-1524.  doi: 10.1017/etds.2016.73.  Google Scholar

[11]

E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel J. Math., 115 (2000), 1-24.  doi: 10.1007/BF02810577.  Google Scholar

[12]

W. S. Mahavier, Inverse limits with subsets of $[0, 1]\times[0, 1]$, Top. Appl., 141 (2004), 225-231.  doi: 10.1016/j.topol.2003.12.008.  Google Scholar

[13]

Y. Shitanda, A fixed point theorem and equivariant points for set-valued mappings, Publ. RIMS Kyoto Univ., 45 (2009), 811-844.  doi: 10.2977/prims/1249478966.  Google Scholar

[14]

M. Tsukamoto, Mean dimension of full shifts, Israel J. Math., 230 (2019), 183-193.  doi: 10.1007/s11856-018-1813-y.  Google Scholar

[15]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79. Springer-Verlag, New York-Berlin, 1982.  Google Scholar

[1]

Jie Li, Xiangdong Ye, Tao Yu. Mean equicontinuity, complexity and applications. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 359-393. doi: 10.3934/dcds.2020167

[2]

Mark F. Demers. Uniqueness and exponential mixing for the measure of maximal entropy for piecewise hyperbolic maps. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 217-256. doi: 10.3934/dcds.2020217

[3]

Tian Ma, Shouhong Wang. Topological phase transition III: Solar surface eruptions and sunspots. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020350

[4]

Hua Qiu, Zheng-An Yao. The regularized Boussinesq equations with partial dissipations in dimension two. Electronic Research Archive, 2020, 28 (4) : 1375-1393. doi: 10.3934/era.2020073

[5]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[6]

Gunther Uhlmann, Jian Zhai. Inverse problems for nonlinear hyperbolic equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 455-469. doi: 10.3934/dcds.2020380

[7]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[8]

Adrian Constantin, Darren G. Crowdy, Vikas S. Krishnamurthy, Miles H. Wheeler. Stuart-type polar vortices on a rotating sphere. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 201-215. doi: 10.3934/dcds.2020263

[9]

Anna Abbatiello, Eduard Feireisl, Antoní Novotný. Generalized solutions to models of compressible viscous fluids. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 1-28. doi: 10.3934/dcds.2020345

[10]

Qianqian Han, Xiao-Song Yang. Qualitative analysis of a generalized Nosé-Hoover oscillator. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020346

[11]

João Marcos do Ó, Bruno Ribeiro, Bernhard Ruf. Hamiltonian elliptic systems in dimension two with arbitrary and double exponential growth conditions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 277-296. doi: 10.3934/dcds.2020138

[12]

Xuefei He, Kun Wang, Liwei Xu. Efficient finite difference methods for the nonlinear Helmholtz equation in Kerr medium. Electronic Research Archive, 2020, 28 (4) : 1503-1528. doi: 10.3934/era.2020079

[13]

Anton A. Kutsenko. Isomorphism between one-Dimensional and multidimensional finite difference operators. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020270

[14]

Sumit Arora, Manil T. Mohan, Jaydev Dabas. Approximate controllability of a Sobolev type impulsive functional evolution system in Banach spaces. Mathematical Control & Related Fields, 2020  doi: 10.3934/mcrf.2020049

[15]

Meng Chen, Yong Hu, Matteo Penegini. On projective threefolds of general type with small positive geometric genus. Electronic Research Archive, , () : -. doi: 10.3934/era.2020117

[16]

Annegret Glitzky, Matthias Liero, Grigor Nika. Dimension reduction of thermistor models for large-area organic light-emitting diodes. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020460

[17]

Justin Holmer, Chang Liu. Blow-up for the 1D nonlinear Schrödinger equation with point nonlinearity II: Supercritical blow-up profiles. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2020264

[18]

Yi-Hsuan Lin, Gen Nakamura, Roland Potthast, Haibing Wang. Duality between range and no-response tests and its application for inverse problems. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020072

[19]

Kha Van Huynh, Barbara Kaltenbacher. Some application examples of minimization based formulations of inverse problems and their regularization. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020074

[20]

Leilei Wei, Yinnian He. A fully discrete local discontinuous Galerkin method with the generalized numerical flux to solve the tempered fractional reaction-diffusion equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020319

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (70)
  • HTML views (97)
  • Cited by (0)

Other articles
by authors

[Back to Top]